Symptoms of exposure to this type of compound include cholinesterase inhibition, miosis, frontal headache, increased bronchial secretion, nausea, vomiting, sweating, abdominal cramps, diarrhea, lacrimation, increased salivation, bradycardia, cyanosis and muscular twitching of the eyelids, tongue, face and neck, possibly progressing to convulsions. Other symptoms include hyperemia of the conjunctiva, dimness of vision, rhinorrhea, bronchoconstriction, cough, fasciculation, anorexia, incontinence, eye changes, weakness, dyspnea, bronchospasm, hypotension or hypertension due to asphyxia, restlessness, anxiety, dizziness, drowsiness, tremor, ataxia, depression, confusion, neuropathy (rare), coma and death from depression of respiratory or cardiovascular systems. Exposure to this type of compound may result in giddiness, nervousness, blurred vision, discomfort (tightness) in chest, papilledema, muscular weakness, loss of reflexes, loss of sphincter control, cardiac arrhythmias, various degrees of heart block and cardiac arrest. It may also result in spasm of accommodation, aching pain in and about the eye, nystagmus, delayed distal axonopathy and parethesias and paralysis of limbs. A decrease in blood pressure may occur. Respiratory failure may also occur.
A thioorganophosphate, ester. Organophosphates are susceptible to formation of highly toxic and flammable phosphine gas in the presence of strong reducing agents such as hydrides. Partial oxidation by oxidizing agents may result in the release of toxic phosphorus oxides. Esters react with acids to liberate heat along with alcohols and acids. Strong oxidizing acids may cause a vigorous reaction that is sufficiently exothermic to ignite the reaction products. Heat is also generated by the interaction of esters with caustic solutions. Flammable hydrogen is generated by mixing esters with alkali metals and hydrides.